Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Difficulty in swallowing. On medication for high blood pressure and depression. Is it an allergic reaction?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I sometimes have problems when I eat... seems some bread and XXXXXXX set it off... I can't swallow right, have tightest in chest and spit up excessive phlym..gobs that just has to come up..sometimes this last for 20 min and finally the food comes up. Phlegm is clear, but lots of it... is it a allergic reaction?

I forgot to put in my history... high blood pressure, on meds for that and depression.
Posted Sun, 10 Nov 2013 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 29 minutes later
Brief Answer:
Endoscopy is necessary for diagnosis

Detailed Answer:
Thanks for writing in.

There can be two possibilities for your symptoms.

1. Reflux esophagitis leading to narrowing can lead to difficulty in swallowing. This can be caused by stricture of the lower end of the esophagus. This can also be due to motility disorders of the esophagus leading to regurgitation of food. Both these abnormalities can be picked up by endoscopy.

2. The other cause could be dyspepsia due to malabsorption in a postcholecystectomized state. This is quite difficult to diagnose. However supportive care is therapeutic and confirmatory.

Antidepressant medications can also lead to slowing of motility.

I hope this answers your doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor